Alert archive / Ohio / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 110, NWS Cleveland, OH

July 2, 2019Knox County, Morrow County, Richland County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jul 2, 2019, 5:34 PM EDT for Knox County, Morrow County, Richland County, Ohio. It was in force for 56 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 2, 2019, 5:34 PM EDT (21:34 UTC)
Expired
Jul 2, 2019, 6:30 PM EDT
In force
56 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Knox County, OH, Morrow County, OH, Richland County, OH

The radar

The Cleveland radar (KCLE), 127 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 2, 5:47 PM EDTTSTM WND DMG5 Wsw Martinsburg, OHTREES DOWN.
Jul 2, 6:17 PM EDTTSTM WND DMGFredericktown, OHCORRECTS PREVIOUS TSTM WND DMG REPORT FROM FREDERICKTOWN. NUMEROUS TREES AND POWER LINES DOWN.
Jul 2, 6:30 PM EDTTSTM WND DMGDanville, OHCORRECTS PREVIOUS TSTM WND DMG REPORT FROM DANVILLE. TREES AND POWER LINES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.6 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2019-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1303 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2019-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1303 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
1055 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

336 
WUUS51 KCLE 022134
SVRCLE
OHC083-117-139-022230-
/O.NEW.KCLE.SV.W.0110.190702T2134Z-190702T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
534 PM EDT Tue Jul 2 2019

The National Weather Service in Cleveland has issued a

* Severe Thunderstorm Warning for...
  Southwestern Richland County in north central Ohio...
  Morrow County in north central Ohio...
  Knox County in north central Ohio...

* Until 630 PM EDT.

* At 534 PM EDT, severe thunderstorms were located along a line
  extending from near Lexington to near Ashley, moving southeast at
  25 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Minor damage to vehicles is possible. Expect damage to 
           trees and power lines.

* Locations impacted include...
  Mount Vernon, Mount Gilead, Lexington, Fredericktown, Gambier,
  Utica, Cardington, Bellville, Centerburg, Ashley, Danville,
  Chesterville, Sparta, Waterford, Edison, Marengo, Fulton,
  Martinsburg, Gann and North Liberty.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4024 8248 4027 8248 4027 8274 4035 8275
      4036 8293 4041 8293 4042 8302 4048 8302
      4049 8296 4064 8295 4064 8286 4071 8285
      4071 8268 4075 8260 4058 8243 4047 8218
      4024 8220
TIME...MOT...LOC 2134Z 295DEG 24KT 4072 8258 4038 8288 

HAIL...1.00IN
WIND...60MPH
 
$$

Saunders
2 follow-up statements
432 
WWUS51 KCLE 022210
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
610 PM EDT Tue Jul 2 2019

OHC083-117-139-022230-
/O.CON.KCLE.SV.W.0110.000000T0000Z-190702T2230Z/
Richland OH-Morrow OH-Knox OH-
610 PM EDT Tue Jul 2 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTH CENTRAL RICHLAND...SOUTHEASTERN MORROW AND KNOX COUNTIES...

At 610 PM EDT, severe thunderstorms were located along a line
extending from 6 miles east of Bellville to Centerburg, moving east
at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to vehicles is possible. Expect damage to 
         trees and power lines.

Locations impacted include...
Mount Vernon, Fredericktown, Gambier, Utica, Bellville, Centerburg,
Danville, Chesterville, Sparta, Waterford, Marengo, Fulton,
Martinsburg, Gann, North Liberty and Bladensburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4024 8248 4027 8248 4028 8271 4035 8275
      4036 8293 4041 8293 4067 8252 4058 8243
      4047 8218 4024 8220
TIME...MOT...LOC 2210Z 292DEG 28KT 4063 8239 4029 8269 

HAIL...1.00IN
WIND...60MPH
 
$$

Saunders
802 
WWUS51 KCLE 022222
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
622 PM EDT Tue Jul 2 2019

OHC117-139-022231-
/O.CAN.KCLE.SV.W.0110.000000T0000Z-190702T2230Z/
Richland OH-Morrow OH-
622 PM EDT Tue Jul 2 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL RICHLAND AND
SOUTHEASTERN MORROW COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 4024 8248 4027 8248 4028 8271 4034 8275
      4035 8274 4035 8265 4044 8265 4044 8264
      4055 8264 4055 8236 4047 8218 4024 8220
TIME...MOT...LOC 2221Z 292DEG 28KT 4060 8229 4026 8259 

$$

OHC083-022230-
/O.CON.KCLE.SV.W.0110.000000T0000Z-190702T2230Z/
Knox OH-
622 PM EDT Tue Jul 2 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR KNOX COUNTY...

At 621 PM EDT, severe thunderstorms were located along a line
extending from near Loudonville to 6 miles southeast of Centerburg,
moving east at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to vehicles is possible. Expect damage to 
         trees and power lines.

Locations impacted include...
Mount Vernon, Fredericktown, Gambier, Utica, Centerburg, Danville,
Waterford, Martinsburg, Gann, North Liberty and Bladensburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4024 8248 4027 8248 4028 8271 4034 8275
      4035 8274 4035 8265 4044 8265 4044 8264
      4055 8264 4055 8236 4047 8218 4024 8220
TIME...MOT...LOC 2221Z 292DEG 28KT 4060 8229 4026 8259 

HAIL...1.00IN
WIND...60MPH
 
$$

Saunders

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:52 PM EDT, 1 hour 42 minutes earlier.

Area forecast discussion, Jul 2, 3:52 PM EDT, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
352 PM EDT Tue Jul 2 2019

.SYNOPSIS...
A stationary front will linger near Lake Erie through Thursday
as high pressure remains centered over the upper Ohio valley.
The high will move to the Mid Atlantic coast by Friday, as a
cold front moves southeast through the Great Lakes and into the
Ohio valley by Saturday.

&&

.NEAR TERM /THROUGH WEDNESDAY NIGHT/...
Scattered convection will continue across the area this
afternoon into the evening hours. Coverage should peak early this
evening before a brief lull around 00Z. Hi-res guidance
continues to indicated additional convection developing upstream
or over the area after 00Z, moving south across the area through
the early overnight hours. Severe thunderstorms potential should
be confined to this afternoon/evening with peak
heating/maximized instability.

Composite outflow/synoptic boundary will be somewhere across
the area on Wednesday. Expecting a similar setup to today, as
daytime destabilization promotes scattered convection developing
as the day progresses. SPC has focused the Day 2 outlook to the
southern half of the area, with a marginal risk for damaging
winds, fairly similar to today. Coverage should diurnally wane
after sunset through Tuesday night. Highs tomorrow may be a few
degrees cooler than today, but still hot and humid. Lows will be
in the upper 60s to low 70s tonight and tomorrow night.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
No major changes to the forecast for the end of the week, with
high pressure over the eastern US, bringing hot and humid
conditions and continued scattered shower/thunderstorm chances.
These will be driven mainly by daytime heating, with peak
coverage during the afternoon/evening hours. Highs will be in
the mid/upper 80s with lows around 70.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
A cold front will push southeast across the area early Saturday,
with shower/thunderstorms possible through the day. High
pressure will build southeast across the Great Lakes region
Saturday night through the first half of next week, keeping
conditions generally dry and slightly cooler to end the
weekend, with general warming trend through midweek as the high
shifts east of the region. There may be some instability driven
showers/storms by Tuesday with moisture return into the area.
Highs Saturday will be in the mid 80s. Highs will be in the low
80s Sunday, but will return to the mid 80s by Tuesday.

&&

.AVIATION /18Z Tuesday THROUGH Sunday/...
A warm, unstable airmass with high pressure south of the region
and a weak stationary front north of the area with bring
scattered showers and storms to the region. Hard to pinpoint
exact timing and location of storms, aside from ongoing
convection moving into KTOL at the onset of the period. Have
tried to highlight periods of higher confidence in storms with
TEMPO/PROB30 mentions, generally this afternoon through Midnight
across the area. Generally SCT/BKN VFR cu outside of the storms,
with brief MVFR/IFR reductions possible with any storms.
Generally west winds will become lighter overnight, with
light/variable winds expected through the end of the period.

OUTLOOK...Non-VFR possible with isolated to scattered
thunderstorms that develop through Saturday.

&&

.MARINE...
Generally quiet conditions expected on the lake through the
holiday weekend. Southwest winds will diminish into this
evening, and will be light and variable through Wednesday as a
stationary front lingers near the lake. The front will lift
north of the lake Thursday, with southerly winds returning to
the lake by Friday. A cold front will finally cross the lake by
Saturday, with generally northerly winds through the weekend.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Greenawalt
NEAR TERM...Greenawalt
SHORT TERM...Greenawalt/Saunders
LONG TERM...Greenawalt/Saunders
AVIATION...Greenawalt
MARINE...Greenawalt/Saunders
Hazardous weather outlook, Jul 2, 4:14 AM EDT, 13 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
414 AM EDT Tue Jul 2 2019

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-030815-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood-
Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-
Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Ashtabula Lakeshore-Northern Erie-Southern Erie-
414 AM EDT Tue Jul 2 2019

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

There is the possibility that a few thunderstorms could reach severe
criteria today. The main threat will be strong damaging wind gusts.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jul 2, 4:33 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
433 PM EDT TUE JUL 2 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND DMG     1 N BERLIN HEIGHTS      41.34N 82.49W
07/02/2019                   ERIE               OH   911 CALL CENTER

            SEVERAL TREES DOWN IN THE EDISON METROPARKS.

&&

RC
Local storm report, Jul 2, 4:35 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
435 PM EDT TUE JUL 2 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     MARINE TSTM WIND 9 E HARBOR VIEW         41.69N 83.27W
07/02/2019  M45 MPH          LEZ142             OH   C-MAN STATION

&&
Local storm report, Jul 2, 4:36 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
436 PM EDT TUE JUL 2 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     TSTM WND DMG     1 NW MILAN              41.30N 82.61W
07/02/2019                   ERIE               OH   TRAINED SPOTTER

            LARGE TREE DOWN ACROSS SR 13.

&&

RC
Local storm report, Jul 2, 4:55 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
455 PM EDT TUE JUL 2 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0446 PM     TSTM WND GST     2 SSE KIPTON            41.24N 82.29W
07/02/2019  M63 MPH          LORAIN             OH   MESONET

            MESONET STATION CW9769 KIPTON.

&&
Local storm report, Jul 2, 5:13 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
513 PM EDT TUE JUL 2 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TSTM WND DMG     WAKEMAN                 41.25N 82.40W
07/02/2019                   HURON              OH   TRAINED SPOTTER

            MULTIPLE TREES AND POWER LINES DOWN. TIME
            ESTIMATED FROM RADAR.

&&
Local storm report, Jul 2, 5:32 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
532 PM EDT TUE JUL 2 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     WOOSTER                 40.82N 81.93W
07/02/2019                   WAYNE              OH   PUBLIC

            MULTIPLE TREES DOWN.

&&

RC

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 2:11 PM EDTSpecial Weather StatementCLELucas, Wood34 min
Jul 2, 2:29 PM EDTSevere Thunderstorm WarningCLELucas, Ottawa, Sandusky, Wood31 min
Jul 2, 2:42 PM EDTSpecial Marine WarningCLE82 min
Jul 2, 2:58 PM EDTSevere Thunderstorm WarningCLEErie, Lucas, Ottawa, Sandusky62 min
Jul 2, 3:20 PM EDTSevere Thunderstorm WarningCLEErie, Huron, Ottawa, Sandusky, Seneca55 min
Jul 2, 3:37 PM EDTSpecial Marine WarningCLE72 min
Jul 2, 4:10 PM EDTSevere Thunderstorm WarningCLEAshland, Cuyahoga, Erie, Huron, Lorain, Medina65 min
Jul 2, 4:22 PM EDTSpecial Weather StatementCLECrawford, Hancock, Wyandot53 min
Jul 2, 4:30 PM EDTSevere Thunderstorm WarningCLEHancock, Seneca, Wyandot60 min
Jul 2, 4:44 PM EDTSevere Thunderstorm WarningCLEAshland, Richland, Wayne46 min
Jul 2, 5:14 PM EDTSevere Thunderstorm WarningCLEAshland, Holmes, Knox, Medina, Portage, Richland and 3 more61 min
Jul 2, 5:18 PM EDTSevere Thunderstorm WarningCLEHancock, Seneca, Wood43 min
Jul 2, 6:00 PM EDTSevere Thunderstorm WarningCLEHancock, Seneca, Wood, Wyandot45 min
Jul 2, 6:08 PM EDTSevere Thunderstorm WarningCLEAshland, Holmes, Knox, Richland, Stark, Wayne37 min
Jul 2, 6:27 PM EDTSevere Thunderstorm WarningCLESandusky, Seneca48 min
Jul 2, 6:28 PM EDTSevere Thunderstorm WarningCLEKnox47 min
Jul 2, 6:37 PM EDTSevere Thunderstorm WarningCLEMahoning, Portage, Trumbull38 min
Jul 2, 7:02 PM EDTSpecial Weather StatementCLECrawford, Seneca, Wyandot43 min
Jul 2, 7:09 PM EDTSpecial Weather StatementCLEMahoning66 min
Jul 2, 7:29 PM EDTSevere Thunderstorm WarningCLECrawford, Marion, Wyandot61 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.